Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Jacksonville, FL

June 7, 2001Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2001, 7:47 PM EDT for Glynn County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 7, 2001, 7:47 PM EDT (23:47 UTC)
Expired
Jun 7, 2001, 8:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:10 PM EDTThunderstorm WindSterling, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 072347
SVRJAX
GAC127-080030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 830 PM EDT

* AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES NORTHWEST OF DOCK
  JUNCTION...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM EDT...
  DOCK JUNCTION...
  COUNTRY CLUB ESTATES...
  BRUNSWICK...
  ST. SIMONS AND GLYNN HAVEN...
  SEA ISLAND...
  JEKYLL ISLAND...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

LAT...LON 3133 8153 3118 8165 3090 8125 3110 8108

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT THU JUN 07 2001

UPPER RIDGE OVER AREA WILL WEAKEN AND MOVE SOUTH FRIDAY ALLOWING
MOISTURE FROM T.D. ALLISON TO CONTINUE TO STREAM INTO AREA.  MODELS
KEEP PRECIPITABLE WATER AOA 2 INCHES THROUGH SATURDAY AND WILL
CONTINUE WITH HIGH POPS.  UPPER PATTERN AMPLIFYS OVER N.A. THIS
WEEKEND AND OUR FLO ALOFT WILL BECOME NW SUNDAY WHICH SHOULD BEGIN
TO DRY US OUT SOMEWHAT.  COLD FRONT MAY REACH SOUTHEAST GEORGIA
SUNDAY BUT WILL BE DISSIPATING.  UPPER RIDGE BUILDS OVER SE STARTING
MONDAY SO NEXT WEEK EXPECT MORE TYPICAL JUNE TEMPS AND POPS.  WENT
CLOSER TO MAV POPS AS NGM POPS STILL LOOK TOO LOW.

MARINE...AVN MUCH STRONGER AND FURTHER SOUTH WITH VORTICITY MAXIMUM
AND SURFACE LOW OVER SC THIS WEEKEND.  THUS AVN WIND FIELDS ARE
STRONGER OVER OUR WATERS.  PREFER ETA AND WILL CONTINUE WITH WINDS
UP TO 15 KNOTS.  NO HEADLINES.

PRELIM
AMG 70/88/70/87 5867
SSI 73/88/73/88 6867
JAX 71/89/71/89 6867
GNV 70/89/71/89 5867 04

.JAX...
.FL...NONE.
.GA...NONE.

MZ

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.